Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS State College, PA

May 16, 2009Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 16, 2009, 7:32 PM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2009, 7:32 PM EDT (23:32 UTC)
Expired
May 16, 2009, 8:30 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 143 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 7:35 PM EDTTSTM WND DMG2 Se Elizabethville, PATREES AND WIRES DOWN
May 16, 7:50 PM EDTTSTM WND DMGTower City, PASEVERAL TREES DOWN ALONG ROUTE 209

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 162332
SVRCTP
PAC043-075-107-170030-
/O.NEW.KCTP.SV.W.0013.090516T2332Z-090517T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 830 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYKENS...OR 15 MILES NORTH OF LINGLESTOWN...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIAMSTOWN AROUND 745 PM EDT...
  TOWER CITY AROUND 750 PM EDT...
  VALLEY VIEW AROUND 755 PM EDT...
  MUIR AROUND 800 PM EDT...
  PINE GROVE AROUND 810 PM EDT...
  TREMONT AROUND 815 PM EDT...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 95 AND 116.

THIS WILL ALSO IMPACT ROUTE 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4053 7618 4051 7631 4052 7633 4050 7637
      4049 7681 4063 7682 4072 7629 4056 7616
TIME...MOT...LOC 2331Z 259DEG 22KT 4055 7672

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:30 PM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, May 16, 1:30 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EDT SAT MAY 16 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE STATE LATER TODAY...TRIGGERING
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. HIGH
PRESSURE WILL BUILD BACK INTO THE AREA ON SUNDAY...BRINGING
CLEARING SKIES...BREEZY AND UNSEASONABLY COOL CONDITIONS. FAIR
WEATHER WILL PERSIST MUCH OF NEXT WEEK...THOUGH A WEAK FRONT
MOVING DOWN FROM THE NORTH COULD BRING A FEW SHOWERS DURING THE
MID AND LATTER PORTION OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 311 IN EFFECT TIL 00Z...

ACTIVITY IS BREAKING OUT NOW AHEAD OF THE COLD FRONT...WARRANTING
THE ISSUANCE OF THE WATCH. HEATING CONTINUES TO BE MARGINAL BUT
LOW LEVEL LAPSE RATES ARE STEEP AND CAPES HAVE INCREASED ACCORDING
TO RUC ANALS TO THE VICINITY OF 1500-2000J. SEVERAL SMALL LINE
SEGMENTS HAVE ALREADY FORMED AND AS THE UPPER FORCING INCREASES
FROM MID AFTERNOON ONWARD...STORM ORGANIZATION AND INTENSITY IS
EXPECTED TO CONTINUE TO INCREASE.

MAIN THREAT IS FOR SEVERE WIND GUSTS...BUT OVER NERN PA...CLOSER
TO THE SLOW MOVING WARM FRONT...LOW LEVEL SHEAR MAY BE
ENHANCED...POSSIBLY INCREASING THE TORNADO THREAT THERE.

STRONG COLD FRONT IS MOVING INTO THE WESTERN OHIO VALLEY AT THIS
HOUR...WITH MUCH COOLER AND DRIER AIR SWEEPING IN BEHIND. SYSTEM
IS POISED TO PASS AT A PRETTY GOOD TIME OF DAY FOR LOCAL SEVERE
STORMS AND MANY INDICATORS ARE POINTING IN THAT DIRECTION.
OPERATIONAL GFS DEVELOPS AN OBSCENE AMOUNT OF CAPE...IN EXCESS OF
3000J BY MID AFTERNOON...WHILE THE GEM/NAM KEEP THINGS MORE
REALISTIC WITH CAPES ON THE ORDER OF 600-1500J ON AVERAGE. 03Z
SREF SHOWS A >90% PROBABILITY OF AT LEAST 1000J OF CAPE OVER MOST
OF THE FCST AREA...WITH AROUND 40% PROB OF MORE THAN 2000J OVER
SRN AREAS BY 21Z. DIRECTIONAL SHEAR IS EXPECTED TO REMAIN MODEST
BUT MID LEVEL FLOW IN EXCESS OF 40KT WILL BE FAIRLY IMPRESSIVE.

A LOOK AT BUFKIT SOUNDINGS SHOW A TALL THIN CAPE PROFILE FROM FCST
NAM SOUNDINGS WHILE THE GFS IS MORE ROBUST IMPLYING LESS CLOUD
COVER AND MORE HEATING. SOMETHING IN THE MIDDLE IS THE LIKELY BEST
OUTCOME AND AS ALWAYS IN THE LOCAL AREA...AMOUNT OF SUNSHINE WILL
BE THE GOVERNING FACTOR DETERMINING HOW UNSTABLE WE GET AND HOW
ACTIVE THINGS WILL BE LATER TODAY.

HIGH RESOLUTION WRF MODEL SIMULATED REFLECTIVITY DATA SUGGESTS THAT
SHOWERS WILL BE DEVELOPING OVER WESTERN PA EARLY THIS
AFTERNOON...ENTERING OUR WESTERN ZONES BY MID AFTERNOON WITH THE
THREAT OF STORMS INCREASING EASTWARD THEREAFTER. 24HR QPF TAKEN
FROM A BLEND OF OPERATIONAL MODEL/SREF GUID RANGES BTWN 0.50-0.75
ON AVG...BUT PWS POOLING TO +2-3SD WILL SUPPORT BRIEFLY INTENSE
RNFL RATES AND LOCALIZED 1 INCH AMOUNTS. TAPERED POPS OFF FROM NW
TO SE TONIGHT AS THE FRONT CROSSES THROUGH THE STATE AND EXITS
SERN PA BY EARLY SUN MORNING.

&&

.SHORT TERM /SUNDAY/...
TOUGH AXIS SLOWLY SLIDING EAST TOWARDS MID-ATLANTIC
REGION...ALLOWING BROAD CANADIAN HIGH PRESSURE TO SETTLE INTO THE
REGION. RIDGE CENTER SHUD BE WEST OF PA SUN...ALLOWING FOR A COOL
DRY NWSTRLY FLOW. CHCS FOR PRECIP WILL QUICKLY DWINDLE BY SUN
MORNING...WITH DECENT CU FIELD DEVELOPING AFT 16Z. ENUF COLD AIR
ALOFT COULD ALLOW FOR ANY SFC HEATING TO PRODUCE MOSTLY CLOUDY
SKIES...BUT ANTICIPATE SKIES TO BE DIURNALLY DRIVEN AND CLEAR SUN
EVE. TEMPS WILL STRUGGLE TO GET OUT OF THE 50S ACROSS THE
NORTH...POSSIBLE A FEW UPPER 40S. ELSEWHERE TEMPS WILL BE IN THE
UPPER 50S TO LOWER 60S ACROSS THE SUSQ-VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
CHALLENGES IN THE EXTENDED PERIODS RESIDES AROUND CHCS FOR PRECIP
AND TEMPS. 500MB TROUGH AXIS STEADILY SWINGS EAST...AS SUB-SEASONAL
CANADIAN HIGH PRESSURE SETTLES INTO THE REGION LATE SUN THRU MON.
CONSID SUBSIDENCE SHUD ERODE ANY DIURNAL CLOUDS SUN AFTN PROVIDING A
MOSTLY CLEAR SUN NGT...PRIMING THE SFC CONDS FOR GOOD RADIATION. DEW
PT/S SHUD FALL INTO THE 20S...HOWEVER ANTICIPATE PATCHY/WIDESPREAD
FROST MON MORNING. 850MB TEMPS REMAIN BLO NRM...ARND -2 TO -3 DEG
C...SUB-SEASONAL MAX T/S EXPECTED FOR MON AFTN. ARND 60
NORTH...LOW/MID 60S CENTRAL/SOUTH.

TROUGH AXIS PROGRESSIVELY SLIDES EAST TUE...ALLOWING BROAD RIDGE
ACROSS CENTRAL STATES TO MOVE EAST AND ENCOMPASS MID-ATLANTIC REGION
TUE/WED/THUR. OPER GFS PAINTS AN INTENSE VORT MAX ACROSS NORTHERN
QUEBEC LAYING A BNDRY SOUTH...POSSIBLY DRIFTING SOME CLOUDS AND CHC
POPS TUE EVE/EARLY WED. THEN HIGH PRESSURE BUILDS BACK INTO THE
MID-ATLANTIC FOR THE END OF THE WEEK WITH A GRADUAL WARMING TREND.

850MB TEMPS STEADILY WARM BY WEEKS END TO 1 TO 2 STD DEV ABV
NRM...THUS EXPECT SOLID 70S BY THUR/FRI AND ARND 80 ACROSS
SUSQ-VALLEY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM PROBLEM CENTERS ON THE ACTIVITY WITH AND AHEAD OF THE
COLD FRONT. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF
WHICH COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 50KT AND LARGE
HAIL. A BRIEF PERIOD OF MVFR IS PROBABLE AFTER THE SHOWERS PULL
THROUGH THIS EVENING...WITH IMPROVING CONDITIONS DEVELOPING
REGION-WIDE AFTER MIDNIGHT.

HIGH PRES WILL PROVIDE VFR FLYING SUN THROUGH EARLY NEXT
WEEK...WITH GUSTY WINDS FOR A TIME SUNDAY.

OUTLOOK...
SUN-TUE...VFR.
WED...VFR/MVFR IN SCT SHRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...BEACHLER
LONG TERM...BEACHLER
AVIATION...LACORTE
Hazardous weather outlook, May 16, 1:29 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
129 PM EDT SAT MAY 16 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-171730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
129 PM EDT SAT MAY 16 2009

...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 6:00 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT SAT MAY 16 2009

PAZ028-049>053-057-058-162245-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-UNION PA-
600 PM EDT SAT MAY 16 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN SNYDER...EASTERN UNION...
MONTOUR...NORTHEASTERN JUNIATA...NORTHERN DAUPHIN...NORTHUMBERLAND...
SOUTHERN COLUMBIA AND WESTERN SCHUYLKILL COUNTIES...

AT 558 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MILTON TO
SELINSGROVE TO 19 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 35
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR WASHINGTONVILLE AROUND 615 PM...MOUNT
CARMEL AROUND 630 PM AND MUIR AROUND 645 PM.

LAT...LON 4083 7630 4053 7649 4056 7654 4051 7662
      4051 7698 4056 7699 4063 7695 4059 7718
      4057 7718 4055 7722 4056 7722 4084 7704
      4109 7702 4109 7697 4114 7696 4114 7626

EXPERIMENTAL

FORECASTER: KF/LA CORTE
Special weather statement, May 16, 6:22 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT SAT MAY 16 2009

PAZ042-162245-
SULLIVAN PA-
622 PM EDT SAT MAY 16 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SULLIVAN COUNTY...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
MONROETON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DUSHORE AROUND 630 PM.

LAT...LON 4147 7625 4142 7626 4141 7663 4158 7665
      4158 7658 4155 7622 4152 7622

EXPERIMENTAL

FORECASTER: KF/LA CORTE
Special weather statement, May 16, 6:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SAT MAY 16 2009

PAZ036-063-162300-
CUMBERLAND PA-FRANKLIN PA-
631 PM EDT SAT MAY 16 2009

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES...

AT 629 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHAMBERSBURG TO 12 MILES WEST OF GREENCASTLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR UPPER STRASBURG AROUND 640 PM...
CHAMBERSBURG AROUND 650 PM AND SHIPPENSBURG AROUND 700 PM.

LAT...LON 3973 7806 4000 7782 4010 7732 3998 7743
      3996 7747 3992 7748 3976 7763

EXPERIMENTAL

FORECASTER: KF/LA CORTE
Special weather statement, May 16, 6:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT SAT MAY 16 2009

PAZ051-053-058-162315-
COLUMBIA PA-MONTOUR PA-SCHUYLKILL PA-
635 PM EDT SAT MAY 16 2009

...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...SCHUYLKILL AND
SOUTHEASTERN MONTOUR COUNTIES...

AT 634 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTH OF BLOOMSBURG TO KULPMONT TO 14 MILES SOUTH OF SHAMOKIN...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR CENTRAL AROUND 640 PM...SHUMANS AROUND 650
PM...TREMONT AROUND 700 PM...SUMMIT STATION AROUND 710 PM AND NEW
PHILADELPHIA AROUND 720 PM.

LAT...LON 4057 7608 4053 7650 4065 7670 4078 7639
      4083 7641 4083 7651 4087 7651 4090 7657
      4094 7657 4094 7659 4119 7657 4129 7643
      4130 7631 4120 7632 4114 7628 4114 7623
      4095 7620 4091 7603 4092 7600 4083 7590

EXPERIMENTAL

FORECASTER: KF/LA CORTE
Local storm report, May 16, 6:43 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 PM EDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     MILLERTON               41.98N 76.95W
05/16/2009                   TIOGA              PA   EMERGENCY MNGR

            TREES/WIRES DOWN

&&

KPF
Special weather statement, May 16, 6:57 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT SAT MAY 16 2009

PAZ036-063-064-162330-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
657 PM EDT SAT MAY 16 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ADAMS...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN CUMBERLAND COUNTIES...

AT 656 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
SHIPPENSBURG TO GREENCASTLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR FAYETTEVILLE AROUND 710 PM...WALNUT BOTTOM
AROUND 720 PM AND PINE GROVE FURNACE AROUND 730 PM.

LAT...LON 4007 7761 4014 7714 3979 7750 3972 7795

EXPERIMENTAL

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:33 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga57 min
May 16, 1:42 PM EDTTornado WarningCTPTioga33 min
May 16, 2:16 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean59 min
May 16, 3:38 PM EDTSpecial Weather StatementCTPTioga37 min
May 16, 3:48 PM EDTSpecial Weather StatementCTPPotter27 min
May 16, 3:54 PM EDTSpecial Weather StatementCTPCameron36 min
May 16, 4:16 PM EDTSpecial Weather StatementCTPTioga29 min
May 16, 4:25 PM EDTSevere Thunderstorm WarningCTPTioga65 min
May 16, 4:29 PM EDTSpecial Weather StatementCTPSullivan31 min
May 16, 5:11 PM EDTSpecial Weather StatementCTPJuniata, Mifflin34 min
May 16, 5:34 PM EDTSpecial Weather StatementCTPJuniata, Snyder26 min
May 16, 6:00 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Snyder45 min
May 16, 6:22 PM EDTSpecial Weather StatementCTPSullivan23 min
May 16, 6:31 PM EDTSpecial Weather StatementCTPFranklin29 min
May 16, 6:35 PM EDTSpecial Weather StatementCTPColumbia, Schuylkill40 min
May 16, 6:57 PM EDTSpecial Weather StatementCTPFranklin33 min
May 16, 7:11 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry64 min
May 16, 7:38 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon52 min
May 16, 7:50 PM EDTSpecial Weather StatementCTPYork70 min
May 16, 7:58 PM EDTSpecial Weather StatementCTPCarbon17 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.